Immunosuppression, Immunosuppressive, Immunosuppressant Drugs Causes Suppressed Immune System Response

Immunosuppressant drugs, also referred to as immunosuppressive or immunosuppression medications, cause your immune system to be suppressed. In other words, slow down your immune system response.

These drugs work on lymphocyte DNA, causing an issue with their ability to divide. Lymphocytes are white blood cells that produce antibodies to fight against an invasion. For instance, hamper the development of cancer or an infection caused by a virus or bacteria.

It may sound illogical to intentionally interfere with your body’s ability to fight. However, under certain circumstances, suppressing this health promoting mechanism is necessary.

One such instance is the use of immunosuppression in concert with a transplant. A slowed immune system response helps prevent rejection of an organ or tissue.

Additionally, if you suffer from certain autoimmune disorders or various other diseases, you may reap a healthy treatment benefit from an immunosuppressive. In some cases, slowing down your immune response may be used to treat:

Immunosuppressants are often used in combination with corticosteroids, such as prednisone.

The main side effect of immunosuppression is risk of infection. If you are taking an immunosuppressant, then you should try to avoid contact with any infection causing germs.

While taking an immunosuppressive, should you develop any symptoms of infection, like fever and chills, contact your health care professional ASAP. A suppressed immune system does little in response, so an antibiotic, or other supportive care, may be necessary to get the job done.

Side effects vary greatly depending on which immunosuppressant drug you take, the dosage and how long you take it. Sampling of side effects that can be caused by immunosuppression drugs involve:

Your doc will likely monitor you closely during your immunosuppressive stage.

And keep yourself otherwise healthy via consuming a nutritious diet. Puts another arrow in your quiver.

Google+